Alert archive / Alabama / Gale Warnings in 2020
Gale Warning 4, NWS Mobile, AL
NWS Mobile, AL issued this gale warning at Jun 8, 2020, 7:09 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2020, 7:09 AM CDT (12:09 UTC)
- Expired
- Jun 8, 2020, 10:36 AM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
183 WHUS74 KMOB 081209 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 709 AM CDT Mon Jun 8 2020 GMZ630>632-650-670-082015- /O.UPG.KMOB.SC.Y.0038.000000T0000Z-200609T0300Z/ /O.NEW.KMOB.GL.W.0004.200608T1209Z-200608T1700Z/ /O.NEW.KMOB.SC.Y.0039.200608T1700Z-200609T0300Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 709 AM CDT Mon Jun 8 2020 ...GALE WARNING IN EFFECT UNTIL NOON CDT TODAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 40 kt and seas 10 to 15 ft. Waves of 4 to 6 feet in area bays. For the Small Craft Advisory, south winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft expected. * WHERE...Northern Mobile Bay, Southern Mobile Bay, Mississippi Sound, Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM. * WHEN...For the Gale Warning, until noon CDT today. For the Small Craft Advisory, from noon today to 10 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ633>636-655-675-082015- /O.CON.KMOB.SC.Y.0038.000000T0000Z-200609T0300Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 709 AM CDT Mon Jun 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 kt with higher gusts and seas 6 to 11 ft. Waves 3 to 5 feet in area bays. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
329 WHUS74 KMOB 081536 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1036 AM CDT Mon Jun 8 2020 GMZ630>632-650-670-082345- /O.CAN.KMOB.GL.W.0004.000000T0000Z-200608T1700Z/ /O.EXT.KMOB.SC.Y.0039.200608T1536Z-200609T0300Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 1036 AM CDT Mon Jun 8 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 35 kt and seas 10 to 15 ft. Waves of 4 to 6 feet in area bays. For the Small Craft Advisory, south winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft expected. * WHERE...Mississippi Sound, Southern Mobile Bay, Northern Mobile Bay, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Coastal waters from Pensacola FL to Pascagoula MS out 20 NM. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ633>636-655-675-082345- /O.CON.KMOB.SC.Y.0038.000000T0000Z-200609T0300Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1036 AM CDT Mon Jun 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 kt with higher gusts and seas 6 to 11 ft. Waves 3 to 5 feet in area bays. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Jun 8, 4:22 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 8, 4:22 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
422 AM CDT Mon Jun 8 2020
.NEAR TERM UPDATE /Now Through Tuesday/...Tropical Depression
Cristobal will continue to weaken and move northward into Arkansas
by this evening. This will maintain a continued heavy rain threat
as a deep tropical airmass with precipitable water values well
over 2 inches remains over the area. While the heaviest rainfall
will shift north and west of the area by this afternoon, locally
heavy rainfall will remain possible in scattered to numerous
showers and thunderstorms during the afternoon. A Flash Flood
Watch remains in effect through this afternoon. In addition, there
is a Slight Risk for severe thunderstorms with isolated tornadoes
over northwest portions of the area where vertical wind profiles
will remain supportive of a few supercells this afternoon where
the boundary layer is able to destabilize between convective rain
bands. Winds will gradually decrease through the day but remain
gusty out of the south and a Wind Advisory continues today. The
strong southerly flow will maintain coastal flooding particularly
in areas around Mobile Bay where a Coastal Flood Warning is in
effect with a Coastal Flood Advisory east of there into the
western Florida panhandle. Dangerous surf and a high risk of rip
currents will also continue at the coast through today.
Cristobal is expected to be well inland, over the Arkansas/Missouri
area, this evening and become absorbed into an upper trof
advancing eastward across the Plains. Drier air will begin slowly
filtering into the area in its wake so rainfall intensity/totals
should decrease although PoPs will remain relatively high as the
region's weather will be influenced by an upper level trough
approaching the area and afternoon instability on Tuesday. A
moderate southerly fetch and large swells will keep a high risk of
rip currents going on Tuesday.
High today will be in the low to mid 80s with mid and upper 80s
on Tuesday. Lows will be in the low 70s inland to mid and upper 70s
along the coast. /13
&&
.SHORT TERM /Tuesday night Through Wednesday night/...An upper
trough and associated cold front will approach the area Tuesday and
moves across the area on Wednesday. Plenty of deep layer moisture
will continue ahead of the front and when combined with daytime
heating will lead to the development of scattered to locally
numerous showers and thunderstorms. An isolated strong to severe
storm is possible ahead of the front on Wednesday and SPC has
outlined the area in a Marginal Risk. A much drier airmass moves
into the area Wednesday night in the wake of the front.
A High Risk of rip currents continues through Wednesday. /13
&&
.EXTENDED TERM /Thursday Through Sunday/...An upper level ridge
begins building over the region Thursday in the wake of a frontal
boundary that is expected to have moved through the region at the
end of the short term or very beginning of the extended period.
After a few lingering showers and storms over the eastern part of
the forecast area on Thursday, the building ridge will provide a dry
northerly flow and a quiet, rain free weather pattern through the
weekend and into the early part of next week. Afternoon temperatures
will climb from the upper 80s across the entire area on Thursday to
the upper 80s and lower 90s across the entire area Friday through
Monday as the ridge builds. Overnight lows will range from the low
to mid 60s inland to the lower 70s near and along the coast. /12
&&
.MARINE...Strong southerly flow will gradually subside through
Tuesday as the remains of Cristobal moves well inland and
weakens. Please refer to the National Hurricane Center for the
latest advisory on Cristobal. A light to moderate onshore flow
prevails Tuesday through Wednesday. A cold front moves southward
across the Gulf Wednesday night with a moderate offshore flow
following in its wake. /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through this afternoon for ALZ051>053-261>266.
Wind Advisory until 10 AM CDT this morning for ALZ051>053-261-
262.
Wind Advisory until 1 PM CDT this afternoon for ALZ263>266.
High Rip Current Risk through Wednesday morning for ALZ265-266.
Coastal Flood Advisory until 7 PM CDT this evening for ALZ265-
266.
High Surf Warning until 7 PM CDT this evening for ALZ265-266.
Coastal Flood Warning until 7 PM CDT this evening for ALZ263-264.
FL...Flash Flood Watch through this afternoon for FLZ201>206.
Wind Advisory until 1 PM CDT this afternoon for FLZ201>206.
High Rip Current Risk through Wednesday morning for FLZ202-204-
206.
Coastal Flood Advisory until 7 PM CDT this evening for FLZ202-
204-206.
High Surf Warning until 7 PM CDT this evening for FLZ202-204-206.
MS...Flash Flood Watch through this afternoon for MSZ067-075-076-078-
079.
Wind Advisory until 10 AM CDT this morning for MSZ067-075-076-
078-079.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ630>636-
650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:23 PM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Jun 7, 8:09 PM CDT | Special Marine Warning | MOB | 66 min | |
| Jun 7, 9:02 PM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| Jun 7, 9:47 PM CDT | Special Marine Warning | MOB | 43 min | |
| Jun 7, 9:50 PM CDT | River Flood Warning | MOB | Mobile | 21 days |
| Jun 7, 10:38 PM CDT | Flash Flood Warning | MOB | Baldwin, Mobile, Washington | 6 hr |
| Jun 7, 11:54 PM CDT | Coastal Flood Warning | MOB | Baldwin, Mobile | 19 hr |
| Jun 8, 12:36 AM CDT | Flash Flood Warning | MOB | Baldwin, Choctaw, Clarke, Monroe, Washington | 6 hr |
| Jun 8, 1:42 AM CDT | Flash Flood Warning | MOB | Butler, Clarke, Conecuh, Covington, Crenshaw, Monroe and 1 more | 6 hr |
| Jun 8, 5:04 AM CDT | Areal Flood Warning | MOB | Baldwin, Mobile, Washington | 12 hr |
| Jun 8, 6:18 AM CDT | Flash Flood Warning | MOB | Mobile, Washington | 6 hr |
| Jun 8, 7:09 AM CDT | Small Craft Advisory | MOB | 15 hr | |
| Jun 8, 12:14 PM CDT | Flash Flood Warning | MOB | Mobile, Washington | 6 hr |
| Jun 8, 12:48 PM CDT | Special Marine Warning | MOB | 87 min | |
| Jun 8, 1:16 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Jun 8, 1:57 PM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.